Alert archive / Mississippi / Areal Flood Warnings in 2016

Areal Flood Warning 7, NWS Mobile, AL

April 14, 2016Perry County, Mississippi

NWS Mobile, AL issued this areal flood warning at Apr 14, 2016, 11:39 PM CDT for Perry County, Mississippi. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2016, 11:39 PM CDT (04:39 UTC)
Expired
Apr 15, 2016, 8:30 AM CDT
In force
9 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

County Perry County, MS

The radar

The Mobile radar (KMOB), 114 km from the middle of the area, began a volume at 04:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 4.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2016-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 493 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2016-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
493 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

680 
WGUS44 KMOB 150439
FLWMOB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1139 PM CDT THU APR 14 2016

MSC111-151330-
/O.NEW.KMOB.FA.W.0007.160415T0439Z-160415T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERRY MS-
1139 PM CDT THU APR 14 2016

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLOOD WARNING FOR...
  NORTHWESTERN PERRY COUNTY IN SOUTHEASTERN MISSISSIPPI...

* UNTIL 830 AM CDT FRIDAY

* AT 1134 PM CDT...DOPPLER RADAR INDICATED THAT HEAVY RAIN FROM
  EARLIER THIS EVENING HAD ENDED. HOWEVER...RADAR ESTIMATES THAT 3
  TO 5 INCHES OF RAIN FELL IN A SHORT PERIOD OF TIME OVER
  NORTHWESTERN PERRY COUNTY EARLIER THIS EVENING. INUNDATION OF LOW
  LYING AREAS AND FLOODING ALONG CREEKS AND STREAMS WILL LIKELY
  CONTINUE THROUGH EARLY FRIDAY MORNING. 

* SOME LOCATIONS IMPACTED BY FLOODING INCLUDE...
  RUNNELSTOWN...TALLAHALA...AND RURAL PORTIONS OF NORTHWESTERN PERRY
  COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INUNDATION FROM EARLIER HEAVY RAINFALL WILL CAUSE CONTINUED FLOODING
OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER
LOW LYING SPOTS. 

NEVER ATTEMPT TO CROSS A FLOODED ROADWAY. TURN AROUND...DONT DROWN. 

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. ALL
INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY.

&&

LAT...LON 3143 8915 3143 8904 3134 8904 3131 8915

$$

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this areal flood warning went out at Apr 14, 9:58 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Apr 14, 9:58 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
958 PM CDT THU APR 14 2016

.DISCUSSION...SEE UPDATED INFORMATION FOR LAND AREAS BELOW.

&&

.UPDATE...THE COMPLEX OF SHOWERS AND THUNDERSTORMS WHICH BROUGHT HEAVY
RAIN TO PORTIONS OF INTERIOR SOUTHEAST MS EARLY THIS EVENING HAS
QUICKLY BEEN DIMINISHING IN COVERAGE AND INTENSITY...WITH JUST A FEW
RESIDUAL SHOWERS NOTED AS OF 945 PM CDT. A FAIRLY MOIST AIRMASS WILL
REMAIN IN PLACE ACROSS OUR FORECAST AREA OVERNIGHT IN ADVANCE OF AN
UPPER LEVEL LOW THAT WILL BE SLOWLY PROGRESSING EASTWARD ACROSS AR
INTO NORTHERN MS. WEAK IMPULSES APPROACHING OUR AREA ON THE BASE OF
THIS FEATURE MAY AID IN THE DEVELOPMENT OF A FEW SHOWERS OVERNIGHT...
WITH THE BETTER CHANCE OVER WESTERN PORTIONS OF THE FORECAST AREA. WE
HAVE REDUCED POPS...BUT STILL LEFT A SLIGHT CHANCE OF A RAIN SHOWER
OVER EASTERN PORTIONS OF THE CWFA WITH A LITTLE BETTER CHANCE OVER
SOUTHEAST MS AND ADJACENT SOUTHWEST AL. ALL OTHER ELEMENTS LOOK TO BE
ON TRACK. /21

&&

.PREV DISCUSSION... /ISSUED 823 PM CDT THU APR 14 2016/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...
00Z ISSUANCE...MVFR TO IFR CONDITIONS MOSTLY IN THE FORM OF LOW CIGS
ARE EXPECTED TO BE PREVALENT ACROSS THE REGION TONIGHT INTO FRIDAY
MORNING. THERE WILL BE A CONTINUED CHANCE OF SHRA TONIGHT...MAINLY
OVER SOUTHEAST MS THIS EVENING WHERE ISOLATED TSRA WILL ALSO BE
POSSIBLE...WITH POTENTIAL FOR SOME ADDITIONAL DEVELOPMENT OVER THE
REST OF THE REGION LATER TONIGHT. GIVEN LACK OF COVERAGE AT ISSUANCE
TIME LEFT MENTION OF SHRA OUT IN THE LOCAL TAFS...BUT SOME MAY
NEEDED TO BE ADDED BACK IN LATER TONIGHT INTO FRIDAY MORNING. EAST-
NORTHEAST WINDS 5-10 KNOTS GENERALLY PREVAIL EXCEPT A LITTLE HIGHER
AT TIMES NEAR THE COASTAL TAF SITES. /21

PREV DISCUSSION... /ISSUED 410 PM CDT THU APR 14 2016/

NEAR TERM /NOW THROUGH FRIDAY/...UPPER LEVEL IMPULSES ROTATING
AROUND THE UPPER LOW PRESSURE AREA OVER NORTHERN ARKANSAS WILL PASS
OVER THE REGION THROUGH FRIDAY AFTERNOON. THIS UPPER SUPPORT
COMBINED WITH A WEST-EAST SURFACE BOUNDARY ACROSS THE FORECAST AREA
WILL KEEP ISOLATED TO SCATTERED SHOWERS AND A FEW THUNDERSTORMS
THROUGH THE NEAR TERM FORECAST. THE BEST AREA FOR POSSIBLE LIKELY
COVERAGE OF PRECIPITATION WILL OCCUR ACROSS OUR FAR NORTHWEST ZONES
THIS EVENING AND AGAIN FRIDAY AFTERNOON. WIDESPREAD RAINFALL AMOUNTS
OVER THE NEXT 24 HOURS ARE ONLY EXPECTED TO RANGE FROM TWO TO FOUR
TENTHS OF AN INCH. ISOLATED HIGHER AMOUNTS WILL BE LIKELY IN AREAS
AFFECTED BY A PASSING THUNDERSTORM ACROSS THE NORTHWEST ZONES.

LOW TEMPERATURES TONIGHT WILL RANGE FROM 54 TO 59 DEGREES...WITH THE
EXCEPTION OF THE LOWER 60S AT THE BEACHES. HIGH TEMPERATURES FRIDAY
WILL RANGE FROM 65 TO 70 DEGREES. /22

SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...GUIDANCE CONTINUES
TO ADVERTISE AN UPPER LOW OVER THE SOUTHEASTERN CONUS GETTING
ABSORBED BY A CLOSED LOW WORKING ITS WAY SOUTH OFF THE EAST COAST.
WITH ANOTHER UPPER LOW MEANDERING AROUND OVER THE GREAT BASIN..THIS
PAIR OF UPPER LOWS BUILD A RIDGE NORTH OVER THE MISSISSIPPI RIVER
VALLEY...FORMING A REX BLOCK OVER THE CONUS. THIS UPPER ACTIVITY
SHIFTS A SURFACE RIDGE STRETCHING SOUTH ALONG THE APPALACHIANS
SOUTHWESTWARD...TO EAST OF THE MISSISSIPPI RIVER BY MONDAY MORNING.
WITH THE SHIFTING...THE LOW LEVEL EASTERLY FLOW OFF THE ATLANTIC
GETS CUT OFF SATURDAY NIGHT INTO SUNDAY AND THE FA BEGINS TO DRY OUT.

WITH THE UPPER DYNAMICS GETTING STRETCHED OUT...GUIDANCE IS
CONSISTENT IN ADVERTISING THE RAIN MOVING SOUTH OF THE FA FRIDAY
NIGHT INTO SATURDAY....AND SEE NO REASON TO DISAGREE. TEMPS MODERATE
UPWARD THROUGH THIS PORTION OF THE FORECAST...THOUGH WITH COOLER
NORTHERLY AIR COMPETING WITH A BUILDING UPPER RIDGE...THE WARM-UP IS
MUTED. ALSO...WITH CLOUDY SKIES HELPING TO MUTE DAYTIME INSOLATION
INTO SATURDAY NIGHT...THE DIURNAL TEMP RANGE IS MUTED
INITIALLY...ESPECIALLY WITH HIGH TEMPS SATURDAY. OVERNIGHT LOW REMAIN
CONSISTENT IN THE 50S THROUGH THE PERIOD. HIGHS SATURDAY START BELOW
SEASONAL...RANGING FROM THE LOW TO MID 70S. WITH SKIES
CLEARING SATURDAY NIGHT INTO SUNDAY...HIGHS SUNDAY EXPECTED TO RISE
TO AROUND SEASONAL...WITH UPPER 70S EXPECTED.

/16

LONG TERM /MONDAY THROUGH THURSDAY/...MONDAY THROUGH TUESDAY...AN
UPPER SHORTWAVE DIVES SOUTHEAST OVER SOUTHEAST CANADA...DISRUPTING
THE REX BLOCK OVER THE CONUS AS IT DEEPENS AN UPPER TROUGH OFF THE
EAST COAST AND FLATTENS THE RIDGE OVER THE MISSISSIPPI RIVER. THE
SURFACE RIDGE OVER THE EASTERN CONUS BECOMES DIFFUSE...WITH THE LOW
LEVEL WINDS MORE DIURNALLY DRIVEN THE FIRST PART OF THE WEEK. TEMPS
REMAIN AROUND SEASONAL.

TUESDAY NIGHT THROUGH THURSDAY...THE UPPER LOW OVER THE WESTERN
CONUS BEGINS TO WEAKEN AND GET DRAWN INTO THE EASTERN UPPER TROUGH.
THIS WILL BRING BACK A CHANCE OF RAIN AS THE WEEK PROGRESSES. TEMPS
REMAIN AROUND SEASONAL THROUGH MID WEEK.

/16

MARINE...A MODERATE TO STRONG EASTERLY FLOW WILL PERSIST THROUGH
THE WEEKEND AS A STRONG SURFACE HIGH PRESSURE RIDGE BUILDS OVER THE
SOUTHEAST STATES. THE EASTERLY WINDS WILL DECREASE ON MONDAY AS THE
HIGH PRESSURE WEAKENS. SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT
AND FRIDAY WILL END OVER THE WEEKEND. /22

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Apr 14, 11:14 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1114 PM CDT THU APR 14 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-160415-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
1114 PM CDT THU APR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE RIP CURRENT RISK WILL LIKELY INCREASE THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH WEDNESDAY.

GMZ630>635-650-655-670-675-160415-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1114 PM CDT THU APR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TONIGHT

WINDS WILL INCREASE TO THE 15 TO 20 KNOT RANGE TONIGHT...WITH
CONDITIONS GRADUALLY BECOMING MORE HAZARDOUS FOR SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT ADVISORIES WILL LIKELY BECOME NECESSARY WITH WINDS OF 25
TO 30 KNOTS OVER THE GULF WATERS WITH SEAS UP TO AROUND 9 FEET WELL
OFFSHORE LATE FRIDAY THROUGH SUNDAY NIGHT. THIS WILL RESULT IN
CONDITIONS THAT ARE HAZARDOUS FOR SMALL CRAFT.

In the hours before

Local storm report, Apr 14, 10:40 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1040 PM CDT THU APR 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     FLASH FLOOD      RUNNELSTOWN             31.38N 89.11W
04/14/2016                   PERRY              MS   EMERGENCY MNGR

            STREET FLOODING IN RUNNELSTOWN IN THE LEE ST, BROWN LN,
            AND FARRIS DR AREAS. REPORTS VIA SOCIAL MEDIA.

0920 PM     FLASH FLOOD      1 WSW RUNNELSTOWN       31.37N 89.13W
04/14/2016                   PERRY              MS   EMERGENCY MNGR

            WATER FLOWING OVER CORINTH CHURCH RD SOUTH OF HWY 42.
            REPORT VIA SOCIAL MEDIA.

&&

MB

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 7:04 PM CDTAreal Flood AdvisoryMOBPerry3 hr
Apr 14, 7:27 PM CDTFlash Flood WarningMOBPerry3 hr

Nearby

Areal Flood Warnings in Mississippi, 2016Every areal flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.